Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 3, 2007, 5:01 PM EDT for Anson County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- May 3, 2007, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Anson County, NC
The radar
The Columbia radar (KCAE), 147 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 032103
FFWRAH
NCC007-040000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN ANSON COUNTY.
THE THUNDERSTORMS WERE MOVING NORTHEAST AT 10 MPH. DOPPLER RADAR
INDICATED THAT OVER 2 INCHES OF RAIN FELL IN A HALF HOUR OR LESS
JUST WEST OF MCFARLAN AND MORVEN...WITH RAINFALL RATES OF AS MUCH
AS FIVE INCHES PER HOUR.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO. BROWN CREEK
IS PRONE TO FLOODING IN SOUTHWESTERN ANSON COUNTY ON MONROE WHITE
STORE ROAD.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS
OR NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.
LAT...LON 3502 7987 3492 7986 3481 7992 3482 8031
3502 8032
$$
DJF2 follow-up statements
000
WGUS72 KRAH 032201
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT THU MAY 3 2007
NCC007-040000-
ANSON NC-
600 PM EDT THU MAY 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN ANSON COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADESBORO...
MORVEN...MCFARLAN...AND AREAS AROUND CASON OIL FIELD.
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS ANSON COUNTY AT 555 PM. SHOWERS CONTINUED
ALONG THE SOUTH CAROLINA BORDER...WHERE THERE WAS A SMALL AREA OF
RAINFALL TOTALS ESTIMATED BY RADAR OF 3 TO 4 INCHES...JUST SOUTH OF
CASON OIL FIELD. ADDITIONAL RAINFALL NEAR THE BORDER BETWEEN 6 AND
7 PM SHOULD BE RELATIVELY LIGHT...LESS THAN A HALF INCH...
HOWEVER...EXCESSIVE RAINFALL FROM EARLIER THUNDERSTORMS COULD STILL
POSE A RISK OF FLOODING OF SMALL STREAMS AND CREEKS IN LOW LYING
AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. THE DEPTH MAY BE TOO
GREAT TO CROSS SAFELY. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.
LAT...LON 3502 7987 3492 7986 3481 7992 3482 8031
3502 8032
$$
DJF000
WGUS72 KRAH 032300
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT THU MAY 3 2007
NCC007-032303-
ANSON NC-
659 PM EDT THU MAY 3 2007
...THE FLASH FLOOD WARNING FOR SOUTHERN ANSON COUNTY IS CANCELLED...
AT 655 PM...THE ANSON COUNTY SHERIFF HAD NO REPORTS OF FLOODING IN
THE SOUTHERN PART OF THE COUNTY. ALTHOUGH LIGHT RAIN WAS MOVING
BACK INTO THE SOUTHERN PART OF THE COUNTY...ADDITIONAL RAINFALL
AMOUNTS SHOULD BE A QUARTER INCH OR LESS BETWEEN 7 AND 8 PM. AS A
RESULT...THE FLASH FLOOD WARNING FOR ANSON COUNTY HAS BEEN CANCELLED.
STILL...EARLIER HEAVY RAINFALL...AS MUCH AS 3 TO 4 INCHES JUST SOUTH
OF CASON OIL FIELD...WITH RAINFALL RATES OF AS MUCH AS FIVE INCHES
AN HOUR DURING THE HEIGHT OF THE STORMS BETWEEN 430 PM AND 515 PM...
LIKELY RESULTED IN LOCAL FLOODING OF LOW LYING AREAS AND SMALL
STREAMS AND CREEKS. STAY AWAY FROM ANY STREAM THAT IS RUNNING HIGH
AND FLOWING FAST. DO NOT DRIVE OVER ANY DIP IN THE ROAD WHERE WATER
MAY COVER IT...AND BE ESPECIALLY VIGILANT WHEN DRIVING AT NIGHT.
STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3502 7987 3492 7986 3481 7992 3482 8031
3502 8032
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 3, 2:38 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 3, 2:38 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT THU MAY 3 2007 .SYNOPSIS... AN UPPER LEVEL SHEAR AXIS EXTENDED WEST TO EAST... FROM KANSAS THROUGH MO... KY... AND INTO VA THURSDAY AFTERNOON. UPPER RIDGING CONTINUED OVER THE SOUTHEASTERN U.S. INTO THE OHIO VALLEY WITH A CUT OFF LOW AT H5 OVER N TEXAS. THE MAIN SURFACE FRONT HAD PUSHED SOUTH OF CENTRAL NC... TO THE SE COASTAL AREA OF NC. A SECONDARY PUSH OF COOLER STABLE AIR WAS ADVANCING S-SW THROUGH THE SANDHILLS AND SOUTHERN COASTAL PLAIN AT EARLY AFTERNOON... DRIVEN BY A 1026 MB HIGH CENTERED OVER THE EASTERN GREAT LAKES. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... WIDESPREAD LOW CEILINGS HAVE BEEN SPREADING S-SW FROM NORTHERN SECTIONS OF THE STATE INTO THE CENTRAL AND EASTERN SECTIONS BEHIND THE SECONDARY COLD FRONT. THE TEMPERATURES FELL 4-5 DEGREES IN AN HOUR ACROSS THE PIEDMONT (RDU AND GSO) AS THIS COLD FRONT PASSED LATE MORNING INTO THE EARLY AFTERNOON. AS OF EARLY AFTERNOON... THE TEMPERATURES TO THE NORTH HAVE BEEN HOLDING BETWEEN 60-63 WITH THE LOW OVERCAST AND NE BREEZE... WHILE READINGS DOWN SOUTH AT WADESBORO... ROCKINGHAM... AND LAURINBURG HAD REACHED 80-82 WITH MOSTLY SUNNY SKIES. ORGANIZED SHOWERS REMAINED TO OUR NORTHWEST-NORTH ALONG THE OLD H5 SHEAR AXIS EXTENDING FROM KY EAST ACROSS SOUTHERN VA. FOR THE REMAINDER OF THE AFTERNOON... THE SHEAR AXIS WILL REMAIN TO OUR NORTH AND THIS IS WHERE THE BEST CHANCE OF SIGNIFICANT SHOWERS AND ISOLATED ELEVATED THUNDERSTORMS WILL REMAIN. WE WILL MAINTAIN A CHANCE POP FOR THE NORTHERN COUNTIES AS THERE COULD BE A FEW SHOWERS THAT CLIP OUR BORDER COUNTIES. THE LOW LEVEL CLOUDINESS WILL CONTINUE TO SPREAD SOUTH WITH THE COLD FRONT THAT SHOULD REACH THE SOUTHERN BORDER COUNTIES DURING THE MID TO LATE AFTERNOON. THE TEMPS WILL LIKELY FALL 5-7 DEGREES IN AN HOUR AS THE FRONT PASSES... ESPECIALLY WHERE READINGS WERE IN THE 80S AT EARLY AFTERNOON. WITH THE SURFACE WINDS ALREADY FROM THE NE... ADVECTING MORE STABLE BOUNDARY LAYER INTO THE REGION... THE CHANCE OF SHOWERS OR THUNDERSTORMS THIS AFTERNOON AHEAD OF THE BOUNDARY APPEARS RATHER SMALL. THE LACK OF UPPER SUPPORT... INSTABILITY...AND SURFACE CONVERGENCE SUPPORTS ONLY ABOUT A 10 POP. FOR THE OVERNIGHT PERIOD... THE CHANCE OF MUCH NEEDED RAIN WILL BE ON THE INCREASE ESPECIALLY IN THE NW EARLY... THEN ELSEWHERE DURING THE LATE EVENING AND OVERNIGHT. THE H5 SHEAR AXIS TO OUR NORTH IS EXPECTED TO SLOWLY DRIFT SOUTH TOWARD NORTHERN NC. THE REGION IS FORECAST TO COME UNDER THE INFLUENCE OF THE LEFT EXIT REGION OF THE H2 JET... WHICH SHOULD WORK IN CONJUNCTION WITH WAA AND ISENTROPIC LIFT IN THE 925-850 MB LAYER... TO PRODUCE SIGNIFICANT LIFT. POP WILL BE RAISED CATEGORICAL NORTH... WITH LIKELY SE-S. THE BOUNDARY LAYER WILL BE INCREASINGLY STABLE AS THE UPPER 40S AND LOWER 50S DEW POINTS CONTINUE TO ADVECT IN FROM THE NE. THEREFORE... THE 12Z GFS QPF CONVECTIVE LOOKING BULLS EYE OVER NORTHERN AND EASTERN NC OVERNIGHT INTO FRIDAY APPEARS WAY OVERDONE. THE 12Z NAM QPF IS MUCH LIGHTER 0.10 TO 0.25 OF AN INCH... AND APPEARS VERY REASONABLE GIVEN THE AFOREMENTIONED PATTERN. THE MAXIMUM QPF MAY VERY WELL BE IN THE NW... WHERE THE WAA PATTERN AND LIFT OF THE DEEPEST MOISTURE IS ENHANCED BY THE INCREASINGLY UPSLOPE FLOW. TOTALS SHOULD BE LESS ACROSS THE SOUTHERN PIEDMONT. LOWS TONIGHT WILL DIP INTO THE 50S (NEAR 50 NE TO MID 50S SW). RAIN CHANCES WILL LINGER INTO EARLY FRIDAY DUE TO THE AFOREMENTIONED UPPER LEVEL ENERGY. WILL CONTINUE TO LEAVE OUT POP FRIDAY NIGHT AND EARLY SATURDAY DUE TO THE BUILDING UPPER RIDGE AND LACK OF UPGLIDE ABOVE THE LOW LEVEL COOL STABLE DOME. IT WILL REMAIN CLOUDY AND COOL FRIDAY WITH SOME HIGHS EXPECTED TO REMAIN IN THE UPPER 50S NORTH. MOST AREAS WILL SEE ONLY 60S. THERE MAY BE SOME BREAKS IN THE CLOUDS SATURDAY... BUT POP SHOULD INCREASE AGAIN DURING THE DAY. THE CURRENT UPPER LOW OVER TEXAS IS FORECAST TO MOVE NE TOWARD KY BY EARLY SATURDAY... THE SHEAR OUT OVER VA/NC LATER SATURDAY AND SATURDAY NIGHT. SINCE CENTRAL NC WILL STILL BE UNDER THE INFLUENCE OF THE COOL STABLE DOME... WE WILL LEAVE OUT THUNDER CHANCE FOR NOW. WE WILL INSERT CHANCE (30-50 POP FOR SATURDAY AFTERNOON THROUGH SATURDAY NIGHT). LOWS SATURDAY GENERALLY 50-55... HIGHS SATURDAY SHOULD REMAIN IN THE 60S NW-N RANGING TO THE MID 70S SE. DEFINITIVE DRYING IS FORECAST TO ARRIVE FROM THE NORTH SUNDAY. THE UPPER LEVEL SHEAR AXIS SHOULD GET PUSHED SOUTH QUICKLY AS A H5 TROUGH DEVELOPS IN THE WESTERN ATLANTIC. EXPECT CLEARING SKIES AND WARMER TEMPS... EVEN THROUGH A 1030+ MB SURFACE HIGH SHOULD BEGIN TO EXTEND DOWN INTO NC FROM EASTERN CANADA. HIGHS SHOULD REBOUND INTO THE LOWER TO MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STRONG MID/UPPER LEVEL RIDGING OVER THE MISSISSIPPI VALLEY AND SUBSEQUENT SURFACE RIDGING ALONG THE EAST COAST WILL DOMINATE THE EXTENDED PERIOD. HIGH TEMPERATURES WILL WARM FROM THE MID TO UPPER 70S ON MONDAY TO THE MID 80S ON WEDNESDAY... UNDER MOSTLY SUNNY/CLEAR SKIES. DIURNAL CUMULUS AND PERIODS OF MID/ HIGH CLOUDS WILL BECOME MORE PREVALENT WEDNESDAY AND ESPECIALLY THURSDAY... AS BOTH NEAR SURFACE AND ALOFT MOISTURE INCREASES AHEAD OF A MID LEVEL TROUGH APPROACHING FROM THE CENTRAL UNITED STATES. HIGHS THURSDAY A TOUCH COOLER AS HEIGHTS ALOFT DECREASE... HIGHS AROUND 80 DEGREES. LOWS THROUGH THE PERIOD INCREASING A FEW DEGREES EACH MORNING FROM AROUND 50 DEGREES MONDAY MORNING TO THE LOWER 60S BY THURSDAY MORNING. -MWS && .AVIATION /19Z-18Z/... MOISTURE IS TRAPPED AND WILL CONTINUE TO POOL IN NORTHEAST FLOW BENEATH A COLD AIR DAMMING WEDGE INVERSION THROUGH FRIDAY... WHICH WILL RESULT IN MVFR TO IFR CEILINGS AND VISIBILITIES AT THE TERMINALS THROUGHOUT THE TAF PERIOD. CEILINGS WILL BRIEFLY INCREASE INTO MVFR RANGE THIS AFTERNOON... AS SLIGHTLY DRIER NEAR SURFACE AIR ADVECTS INTO SOUTHWESTWARD FROM VIRGINIA AND NORTHEASTERN NORTH CAROLINA. A COMBINATION OF LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT IN THE 290-300 K LAYER... AND A DECREASE IN SURFACE TEMPERATURES AND RESULTANT DECREASE IN NEAR SURFACE DEWPOINT DEPRESSIONS... WILL RESULT IN CEILINGS LOWERING INTO IFR RANGE AFTER SUNSET. THE CHANCE OF LIGHT RAIN WILL INCREASE OVERNIGHT FROM WEST TO EAST AS SLOPED ASCENT INTO THE LEFT EXIT REGION OF A 200 MILLIBAR NORTHWESTERLY UPPER LEVEL JET STREAK... RESULTING IN THE AFOREMENTIONED ISENTROPIC LIFT... INCREASES. THE LIGHT RAIN SHOULD TAPER OFF TOWARD SUNRISE... WITH CEILINGS GRADUALLY LIFTING BACK INTO MVFR RANGE THEREAFTER. AS AN ASIDE... SMOKE FROM THE FIRES IN SOUTHERN GEORGIA HAS CONVERGED AND BECOME TRAPPED IN THE LOW LEVEL FRONTAL ZONE LOCATED OVER CENTRAL SOUTH CAROLINA AND EXTREME SOUTHEASTERN NORTH CAROLINA. THIS SMOKE LAYER WILL LIKELY CONTINUE TO REDUCE VISIBILITIES AT KFAY THROUGH MOST OF THE TAF PERIOD... AS IT WILL REMAIN TRAPPED BENEATH THE WEDGE INVERSION IN CONTINUED EASTERLY LOW LEVEL FLOW. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BADGETT LONG TERM...MWS AVIATION...MWS
Hazardous weather outlook, May 3, 3:30 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT THU MAY 3 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHWEST AND NORTHERN PIEDMONT THIS EVENING... THEN ACROSS MUCH OF CENTRAL NORTH CAROLINA OVERNIGHT INTO EARLY FRIDAY. RAINFALL AMOUNTS OF A QUARTER TO A HALF OF AN INCH ARE FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF RAIN INTO MIDDAY FRIDAY... THEN A CLOUDY AND COOL PERIOD IS EXPECTED INTO SATURDAY. THERE IS ANOTHER CHANCE OF SHOWERS SATURDAY INTO SATURDAY NIGHT... BUT RAINFALL AMOUNTS ARE FORECAST TO BE LESS THAN ONE QUARTER OF AN INCH. DRY WEATHER WILL RETURN SUNDAY... WITH DRY WEATHER EXPECTED MUCH OF NEXT WEEK... ALONG WITH WARMING TEMPERATURES AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PWB
In the hours before
Special weather statement, May 3, 4:22 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EDT THU MAY 3 2007 NCZ083-032130- ANSON- INCLUDING THE CITY OF...WADESBORO 422 PM EDT THU MAY 3 2007 ...THUNDERSTORMS WITH FREQUENT LIGHTNING HEADED FOR SOUTHERN ANSON COUNTY... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTERFIELD COUNTY SOUTH CAROLINA. THE STORM WAS ABOUT 15 MILES SOUTH OF WADESBORO IN ANSON COUNTY...AND WITHIN 5 MILES OF THE NORTH CAROLINA BORDER. THE STORM WAS SLOWLY DRIFTING NORTH AROUND 10 MPH. THE THUNDERSTORM IS EXPECTED TO MOVE INTO SOUTHERN ANSON COUNTY... JUST WEST OF MCFARLAN AND MORVEN...BY 430 PM. IN ADDITION TO FREQUENT LIGHTNING...HEAVY RAIN UP TO AN INCH PER HOUR MAY OCCUR. HAIL IS ALSO POSSIBLE. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN INDOORS AND STAY AWAY FROM WINDOWS. IF OUTDOORS... FIND SAFE SHELTER AND REMEMBER THAT TREES OFFER NO PROTECTION FROM LIGHTNING. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 65 min |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.